MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP MONITOR; ICP MONITOR-CERELINK

INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP MONITOR; ICP MONITOR-CERELINK
Catalog Number 826820
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 08/19/2024
Type of Reportable Event Death
Event or Problem Description
2 of 2 reports.Other mfg report number: 3013886523-2024-00272.A facility reported: "sensor implanted on (b)(6) during the night 18-19 august, intra-ventricular pressure of patient increase suddenly but the value of icp read on cerelink monitor and on patient monitor did not move, it was stable.Sensor explanted on 19 august.".- clinical consequence: "brain involvement".- "they monitor alternatively the intra-ventricular pressure".- how did you detect that intra-ventricular pressure of patient increase? "bilateral mydriasis".- did the incident increase the patient's care time ? "the incident is responsible for the patient's death".Additional information has been requested.A supplemental report will be provided if additional information becomes available.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The cerelink monitor was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Root cause update: without the device return and the ability to analyze the waveform, trend and debug data, the ability to review hospital records, operative, follow up notes, etc., the root cause cannot be determined.We nonetheless hereafter attempt to make an assessment of potential causes based on the information we have.The allegation of device malfunction causal to patient demise from an inaccurate static reading approximately 15 to 16 days status post-implantation is unsubstantiated and highly unlikely as the sensor apparently functioned reliably through day 14.No element supports a conclusion that the medical device failed.On the contrary, the information available indicates that the device functioned appropriately: (1) cerelink was not reviewed, so no conclusion can be drawn regarding a malfunction; (2) the device functioned reliably through day 14, consistent with expected performance and known limitations of strain gauge sensors in vivo; and (3) the most likely explanation for the absence of elevated icp readings is a biological response such as encapsulation.This is precisely why protocols advocate for multimodal neuromonitoring, to ensure that foreign body reactions do not compromise data interpretation and to support clinical decision-making beyond the recommended monitoring period.
 
Event or Problem Description
N/a.

Brand Name
CERELINK ICP MONITOR
Common Device Name
ICP MONITOR-CERELINK
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20169779
Report Number3014334038-2024-00186
Device Sequence Number7040515
Product Code GWM
UDI-Device Identifier10381780533788
UDI-Public10381780533788
Combination Product (Y/N)N
PMA/510(K) Number
K183406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number826820
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer02/03/2025
06/25/2025
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date02/21/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3014334038 -8/23/2022-00
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown